Projective varieties of maximal sectional regularity

Markus Brodmann, Wanseok Lee, Euisung Park, Peter Schenzel

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study projective varieties X⊂Pr of dimension n≥2, of codimension c≥3 and of degree d≥c+3 that are of maximal sectional regularity, i.e. varieties for which the Castelnuovo–Mumford regularity reg(C) of a general linear curve section is equal to d−c+1, the maximal possible value (see [10]). As one of the main results we classify all varieties of maximal sectional regularity. If X is a variety of maximal sectional regularity, then either (a) it is a divisor on a rational normal (n+1)-fold scroll Y⊂Pn+3 or else (b) there is an n-dimensional linear subspace F⊂Pr such that X∩F⊂F is a hypersurface of degree d−c+1. Moreover, suppose that n=2 or the characteristic of the ground field is zero. Then in case (b) we obtain a precise description of X as a birational linear projection of a rational normal n-fold scroll.

Original languageEnglish
Pages (from-to)98-118
Number of pages21
JournalJournal of Pure and Applied Algebra
Volume221
Issue number1
DOIs
Publication statusPublished - 2017 Jan 1

Fingerprint

Projective Variety
Regularity
Fold
Castelnuovo-Mumford Regularity
Linear Projection
Divisor
Codimension
Hypersurface
n-dimensional
Classify
Subspace
Curve
Zero

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Projective varieties of maximal sectional regularity. / Brodmann, Markus; Lee, Wanseok; Park, Euisung; Schenzel, Peter.

In: Journal of Pure and Applied Algebra, Vol. 221, No. 1, 01.01.2017, p. 98-118.

Research output: Contribution to journalArticle

Brodmann, Markus ; Lee, Wanseok ; Park, Euisung ; Schenzel, Peter. / Projective varieties of maximal sectional regularity. In: Journal of Pure and Applied Algebra. 2017 ; Vol. 221, No. 1. pp. 98-118.
@article{a12ec5b706ad4ae9926712da4ad72194,
title = "Projective varieties of maximal sectional regularity",
abstract = "We study projective varieties X⊂Pr of dimension n≥2, of codimension c≥3 and of degree d≥c+3 that are of maximal sectional regularity, i.e. varieties for which the Castelnuovo–Mumford regularity reg(C) of a general linear curve section is equal to d−c+1, the maximal possible value (see [10]). As one of the main results we classify all varieties of maximal sectional regularity. If X is a variety of maximal sectional regularity, then either (a) it is a divisor on a rational normal (n+1)-fold scroll Y⊂Pn+3 or else (b) there is an n-dimensional linear subspace F⊂Pr such that X∩F⊂F is a hypersurface of degree d−c+1. Moreover, suppose that n=2 or the characteristic of the ground field is zero. Then in case (b) we obtain a precise description of X as a birational linear projection of a rational normal n-fold scroll.",
author = "Markus Brodmann and Wanseok Lee and Euisung Park and Peter Schenzel",
year = "2017",
month = "1",
day = "1",
doi = "10.1016/j.jpaa.2016.05.028",
language = "English",
volume = "221",
pages = "98--118",
journal = "Journal of Pure and Applied Algebra",
issn = "0022-4049",
publisher = "Elsevier",
number = "1",

}

TY - JOUR

T1 - Projective varieties of maximal sectional regularity

AU - Brodmann, Markus

AU - Lee, Wanseok

AU - Park, Euisung

AU - Schenzel, Peter

PY - 2017/1/1

Y1 - 2017/1/1

N2 - We study projective varieties X⊂Pr of dimension n≥2, of codimension c≥3 and of degree d≥c+3 that are of maximal sectional regularity, i.e. varieties for which the Castelnuovo–Mumford regularity reg(C) of a general linear curve section is equal to d−c+1, the maximal possible value (see [10]). As one of the main results we classify all varieties of maximal sectional regularity. If X is a variety of maximal sectional regularity, then either (a) it is a divisor on a rational normal (n+1)-fold scroll Y⊂Pn+3 or else (b) there is an n-dimensional linear subspace F⊂Pr such that X∩F⊂F is a hypersurface of degree d−c+1. Moreover, suppose that n=2 or the characteristic of the ground field is zero. Then in case (b) we obtain a precise description of X as a birational linear projection of a rational normal n-fold scroll.

AB - We study projective varieties X⊂Pr of dimension n≥2, of codimension c≥3 and of degree d≥c+3 that are of maximal sectional regularity, i.e. varieties for which the Castelnuovo–Mumford regularity reg(C) of a general linear curve section is equal to d−c+1, the maximal possible value (see [10]). As one of the main results we classify all varieties of maximal sectional regularity. If X is a variety of maximal sectional regularity, then either (a) it is a divisor on a rational normal (n+1)-fold scroll Y⊂Pn+3 or else (b) there is an n-dimensional linear subspace F⊂Pr such that X∩F⊂F is a hypersurface of degree d−c+1. Moreover, suppose that n=2 or the characteristic of the ground field is zero. Then in case (b) we obtain a precise description of X as a birational linear projection of a rational normal n-fold scroll.

UR - http://www.scopus.com/inward/record.url?scp=84989923121&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84989923121&partnerID=8YFLogxK

U2 - 10.1016/j.jpaa.2016.05.028

DO - 10.1016/j.jpaa.2016.05.028

M3 - Article

AN - SCOPUS:84989923121

VL - 221

SP - 98

EP - 118

JO - Journal of Pure and Applied Algebra

JF - Journal of Pure and Applied Algebra

SN - 0022-4049

IS - 1

ER -